Alert archive / California / Hard Freeze Warnings in 2016
Hard Freeze Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this hard freeze warning at Dec 16, 2016, 2:55 PM PST for Del Norte County, Humboldt County, California. It took effect at Dec 17, 2016, 1:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2016, 2:55 PM PST (22:55 UTC)
- In effect from
- Dec 17, 2016, 1:00 AM PST
- Expired
- Dec 17, 2016, 9:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731 WWUS76 KEKA 162255 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 255 PM PST FRI DEC 16 2016 CAZ104-171200- /O.UPG.KEKA.FR.Y.0021.161217T0900Z-161217T1700Z/ /O.NEW.KEKA.FZ.W.0005.161217T0900Z-161217T1700Z/ SOUTHWESTERN HUMBOLDT- 255 PM PST FRI DEC 16 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * LOW TEMPERATURES...LOWER 30S * LOCATIONS INCLUDE...PATROLIA...HONEYDEW...ETTERSBERG. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ102-105-106-171200- /O.UPG.KEKA.FZ.A.0003.161217T0900Z-161217T1700Z/ /O.NEW.KEKA.HZ.W.0003.161217T0900Z-161217T1700Z/ DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR- 255 PM PST FRI DEC 16 2016 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOW TEMPERATURES...20S. * LOCATIONS INCLUDE...GASQUET...WILLOW CREEK...ORLEANS... GARBERVILLE...BRIDGEVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ101-103-171200- /O.UPG.KEKA.FZ.A.0003.161217T0900Z-161217T1700Z/ /O.NEW.KEKA.FZ.W.0005.161217T0900Z-161217T1700Z/ COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST- 255 PM PST FRI DEC 16 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOW TEMPERATURES...LOWER 30S WITH COLDER VALLEYS DIPPING INTO THE UPPER 20S. * LOCATIONS INCLUDE...CRESCENT CITY...ARCATA...BLUE LAKE..EUREKA...FORTUNA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ109-171200- /O.CON.KEKA.FR.Y.0021.161217T0900Z-161217T1700Z/ MENDOCINO COAST- 255 PM PST FRI DEC 16 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY... * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...FORT BRAGG...POINT ARENA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
147 WWUS76 KEKA 170920 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 120 AM PST SAT DEC 17 2016 CAZ101-103-104-171700- /O.CAN.KEKA.FZ.W.0005.000000T0000Z-161217T1700Z/ /O.EXA.KEKA.HZ.W.0003.000000T0000Z-161217T1700Z/ COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT- 120 AM PST SAT DEC 17 2016 ...HARD FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE FREEZE WARNING HAS BEEN CANCELLED. * LOW TEMPERATURES...LOWER 30S WITH COLDER VALLEYS DIPPING INTO THE UPPER 20S. * LOCATIONS INCLUDE...CRESCENT CITY...ARCATA...BLUE LAKE..EUREKA...FORTUNA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ102-105-106-171700- /O.CON.KEKA.HZ.W.0003.000000T0000Z-161217T1700Z/ DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR- 120 AM PST SAT DEC 17 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * LOW TEMPERATURES...20S. * LOCATIONS INCLUDE...GASQUET...WILLOW CREEK...ORLEANS... GARBERVILLE...BRIDGEVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ109-171700- /O.CON.KEKA.FR.Y.0021.000000T0000Z-161217T1700Z/ MENDOCINO COAST- 120 AM PST SAT DEC 17 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...FORT BRAGG...POINT ARENA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
077 WWUS76 KEKA 171702 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 902 AM PST SAT DEC 17 2016 CAZ101>106-171815- /O.EXP.KEKA.HZ.W.0003.000000T0000Z-161217T1700Z/ COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR- 902 AM PST SAT DEC 17 2016 ...HARD FREEZE WARNING HAS EXPIRED... TEMPERATURES WILL CONTINUE TO INCREASE...HOWEVER...SHADED AREAS MAY STILL BE ICY THROUGH MIDDAY. $$ CAZ109-171815- /O.EXP.KEKA.FR.Y.0021.000000T0000Z-161217T1700Z/ MENDOCINO COAST- 902 AM PST SAT DEC 17 2016 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES WILL CONTINUE TO INCREASE...HOWEVER...SHADED AREAS MAY STILL BE ICY THROUGH MIDDAY $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Dec 16, 3:34 AM PST, 11 hours 21 minutes earlier.
Area forecast discussion, Dec 16, 3:34 AM PST, 11 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
334 AM PST Fri Dec 16 2016
.SYNOPSIS...Cooler temperatures accompanied by coastal showers
will occur during Friday, followed by mainly dry weather Saturday
through Monday. A series of frontal systems will then impact the
region Tuesday into Friday.
&&
.SHORT TERM (Today through Saturday Night)...Strong subsidence is
occurring over NWRN CA late Thursday night, which has aided in
dissipating shower activity for most inland locations. In
addition, strong post frontal cold air advection combined with
moderate deep-layer NLYS is yielding a well mixed nocturnal
boundary layer and gusty winds.
During the remainder of Friday morning into Friday afternoon...an
upper disturbance is forecast to move SE across the area, which
will support an increase in shower development over the offshore
waters and immediate coast. Showers will quickly dissipate Friday
night, and winds are forecast to weaken. The decrease in wind
speeds combined with mainly clear skies will aid in sub-freezing
temperatures for many locations late Friday night into mid
Saturday morning. Similar temperatures can be expected during
Saturday night.
.LONG TERM (Sunday through Friday)...Dry NWLY flow aloft will
prevail Sunday and Monday, with surface high pressure located
offshore, and an inverted trough of low pressure positioned along
the coast. A frontal system and associated rain is then forecast
to move across the region during Tuesday. Strong subsidence
spreads ESE behind the Tuesday front...followed by another chance
of rain with the next front during Wednesday night/Thursday.
&&
.AVIATION...With northerly flow across the area, there is
significant drying in the lower part of the atmosphere. With a well
mixed boundary layer, mostly clear conditions persist overnight and
all three airports reporting VFR. Do expect VFR conditions to
persist throughout today into tonight. The northerly wind flow will
continue to provide drying across the area, and this will increase
the difficulties for fog formation overnight tonight. /RCL
&&
.MARINE...Small craft advisory through this morning due to gusty
north winds along the coast of NW California. The winds should be
diminishing this morning as the pressure gradient relaxes slightly
today. Do expect northerly winds to prevail through the forecast
period as the East Pacific high remains in control over the region.
The storm track remains north of the area, but we will see weakness
in the high pressure at times. During those periods, we will see a
brief wind reversal to southerlies before northerlies return.
Waves will not too high through the weekend. The wind wave group
will persist through early next week. While, there will be different
westerly swell groups persisting through middle of next week. /RCL
.COASTAL FLOODING...The water anomaly early this morning at the
North Spit tide gauge was 0.7 feet. Extrapolating this anomaly to
the 12:47 PM high tide yields a water level of 8.7 feet...just
shy of thresholds supportive of low-land salt water inundation
near Humboldt and Arcata Bay.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from 1 AM to 9 AM PST Saturday for CAZ104-109.
Freeze Watch from late tonight through Saturday morning for
CAZ101>103-105-106.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 AM PST this morning for PZZ450-455-
470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 16, 2:51 AM PST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 251 AM PST FRI DEC 16 2016 CAZ104-109-171100- SOUTHWESTERN HUMBOLDT-MENDOCINO COAST- 251 AM PST FRI DEC 16 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. MAINLY CLEAR SKIES AND WEAKENING WINDS WILL AID IN TEMPERATURES COOLING TO THE LOW TO MID 30S LATE TONIGHT. FROST WILL BE POSSIBLE AS A RESULT...WHICH COULD KILL SENSITIVE PLANTS IF THEY ARE LEFT UNCOVERED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES IN THE LOW TO MID 30S WILL BE POSSIBLE ONCE AGAIN DURING SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ101>103-105-106-171100- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- NORTHERN HUMBOLDT INTERIOR-SOUTHERN HUMBOLDT INTERIOR- 251 AM PST FRI DEC 16 2016 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. MAINLY CLEAR SKIES AND WEAKENING WINDS WILL AID IN TEMPERATURES COOLING TO THE UPPER 20S TO LOW 30S LATE TONIGHT. SUB-FREEZING TEMPERATURES COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SUB-FREEZING TEMPERATURES WILL BE POSSIBLE ONCE AGAIN DURING SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ107-108-110>113-171100- NORTHERN TRINITY-SOUTHERN TRINITY-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 251 AM PST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SUB-FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS MUCH OF TRINITY COUNTY AND INTERIOR MENDOCINO COUNTY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SUB-FREEZING TEMPERATURES WILL BE POSSIBLE ONCE AGAIN DURING SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 1:58 AM PST | Frost Advisory | EKA | Humboldt, Mendocino | 31 hr |
| Dec 16, 1:58 AM PST | Freeze Watch | EKA | Del Norte, Humboldt | 13 hr |
| Dec 16, 12:13 PM PST | Small Craft Advisory | EKA | 57 hr | |
| Dec 16, 2:55 PM PST | Freeze Warning | EKA | Del Norte, Humboldt | 10 hr |
Nearby
Hard Freeze Warnings in California, 2016Every hard freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.